EconPapers    
Economics at your fingertips  
 

A least squares finite element method with high degree element shape functions for one-dimensional Helmholtz equation

Carlos E. Cadenas, Javier J. Rojas and Vianey Villamizar

Mathematics and Computers in Simulation (MATCOM), 2006, vol. 73, issue 1, 76-86

Abstract: An application of least squares finite element method (LSFEM) to wave scattering problems governed by the one-dimensional Helmholtz equation is presented. Boundary conditions are included in the variational formulation following Cadenas and Villamizar’s previous paper in Cadenas and Villamizar [C. Cadenas, V. Villamizar, Comparison of least squares FEM, mixed galerkin FEM and an implicit FDM applied to acoustic scattering, Appl. Numer. Anal. Comput. Math. 1 (2004) 128–139]. Basis functions consisting of high degree Lagrangian element shape functions are employed. By increasing the degree of the element shape functions, numerical solutions for high frequency problems can be easily obtained at low computational cost. Computational results show that the order of convergence agrees with well known a priori error estimates. The results compare favorably with those obtained from the application of a mixed Galerkin finite element method (MGFEM).

Keywords: Least squares finite element method; Galerkin mixed finite element method; Convergence rate; Helmholtz equation; Wave scattering (search for similar items in EconPapers)
Date: 2006
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475406001686
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:73:y:2006:i:1:p:76-86

DOI: 10.1016/j.matcom.2006.06.013

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:73:y:2006:i:1:p:76-86